Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
RCRanger03

Self Destructing Cyst and Recurring Cyst Questions

Hi I'm a 18 year old male from Texas, and obviously i have acne. I never thought that i would still have it at this age. I've suffered from moderate to severe acne for the last 7 years. For the last 3 years i've had to deal with recurring cysts on either side of my nose, in between my bottom lip and my chin, and on my cheek bones. Also i have wicked body acne but thats another story. Just recently i had a cyst spring up from no where over night and its a whopper and the most painful one i've ever had. This one is different that any i have had before because everynight ill feel a little liquid run down my face and when i check it out in the mirror the cyst has burst and released pus, blood, and white matter. I have a strict hands off face policy, I try and drink 8 glasses of water a day, I take Minocycline, Duac Gel, and Retin A Micro, and vitamin E supplements. What am I doing wrong, what can i do differently? I just want to go to college and not have to deal with the problem i already dealt with all middle and high school. Can anyone help me?

Share this post


Link to post
Share on other sites

A cyst that bad really should be evaluated and perhaps cultured by your dermatologist. Have you been on minocyclin for a while? Usually people require at least one month on it to see a difference.

Same thing with your other products. If you haven't been using them for long, your acne will generally look worse before it looks better.

Since you're breaking out so badly still, you'd be best served by checking back in with your dermatologist and telling him/her that you need more options.

Share this post


Link to post
Share on other sites

I've been on minocycline for almost 3 years now and the same for retin A micro. Before Duac i used Clindamyacin and before that just straight 2.5 BP. My dermatologist has offered the accutane route but all the bad press and horror storiies have set my mother completely against it. Her attitude is that I will grow out of acne soon, but shes been saying that since i was 16.

Also Im trying not to eat dairy and sugary foods is it worth it, because those are like my favorite.

Share this post


Link to post
Share on other sites

I've been hearing the same story from my parents for the past 4 years--you'll grow out of it....

haven't and wont. I actually accepted the fact that I'd break out with cysts every month until I was completely out of college (1.5 plus masters to go)

for me... cutting down the dairy to organic milk helped a little bit. but you can never avoid the other stuff from the restaurants and all...but my mom still tired to find all organic stuff-chicken, eggs....anything... all this really did was help stop the regular breakouts... my cysts continued...

as for the sugar... I cut it out for a month one year... don't remember what year, but it was a March...lol.. all it really did was make me super tired, and hence even more cysts because I would fall asleep without washing my face after a long LONG day...

I'd say try to cut back on the sugar (though I still don't believe it has anything to do with it)... and maybe switch to organic or soy milk or something. I've got a friend whose son was basically allergic to the milk, and when they switched him over to soy milk, his face cleared up so good. But that was him.

good luck!

Share this post


Link to post
Share on other sites

Your 18, why let your mothers opinion prevent you from having clear skin. Accutane will give you clear skin if you give it 4 - 6 months to work. Minocycline is much worse for your body if taken long term. I took it for over 2 years and it really messed up my digestive system and gave me other skin problems such as extremely dry hands.

Have you had this dry hand problem ?

So in short, long term MINO use is very bad for you. Accutane is no where near as bad as people say. I'm on 60mg per day and after finding the correct moisturiser and lip balm, you simply wouldnt know I was on it. Its an amazing drug really.

Share this post


Link to post
Share on other sites

Well I'm am 18, but my parents still are my finacial supports. They are paying for college, and car payments, and most important to this conversation Health Insurance so what they say really do affect my decision as of now. But what really annoys me about the whole situation is that its my mom throwing up all the obstacles, and she never had acne. My father had just as bad of acne as i do, but he is of the "dont talk about problems" school of thought.

And no ive never had the problem of dry hands, but i do seem to have stomach troubles more often.

Share this post


Link to post
Share on other sites
I just want to go to college and not have to deal with the problem i already dealt with all middle and high school. Can anyone help me?

Share this post


Link to post
Share on other sites
Your 18, why let your mothers opinion prevent you from having clear skin. Accutane will give you clear skin if you give it 4 - 6 months to work. Minocycline is much worse for your body if taken long term. I took it for over 2 years and it really messed up my digestive system and gave me other skin problems such as extremely dry hands.

Have you had this dry hand problem ?

So in short, long term MINO use is very bad for you. Accutane is no where near as bad as people say. I'm on 60mg per day and after finding the correct moisturiser and lip balm, you simply wouldnt know I was on it. Its an amazing drug really.

Share this post


Link to post
Share on other sites

Ahhhhh my cysts are killing me right now and i just got two big ones on my back that is making lying down a nightmare. Curse you cysts curse you.

Share this post


Link to post
Share on other sites
Ignorance and nonsense! Accutane is a chemotherapeutic drug for cancer patients. That's why all the side effects are terminal and deadly.

Take accutane only if you have like 50 cysts all over your face.

Share this post


Link to post
Share on other sites
Ignorance and nonsense! Accutane is a chemotherapeutic drug for cancer patients. That's why all the side effects are terminal and deadly.

Take accutane only if you have like 50 cysts all over your face.

I never had 50 cysts all over my face at one time. I've taken Accutane and have been pleased with the results. In my case, my only regrets are that the results didn't last forever, resulting in my taking multiple courses.

Why do you say that "all the side effects are terminal and deadly?'' Isn't that overkill? That is not true. Dry skin = side effect. Is it terminal? Deadly?

Accutane is a strong and powerful drug. And it has strong and powerful possible side effects. I've been willing to risk the side effects to be rid of my cysts, and so far I'm not sorry for that choice. (I'm 47 years old.)

dsal

Share this post


Link to post
Share on other sites
Well I'm am 18, but my parents still are my finacial supports. They are paying for college, and car payments, and most important to this conversation Health Insurance so what they say really do affect my decision as of now. But what really annoys me about the whole situation is that its my mom throwing up all the obstacles, and she never had acne. My father had just as bad of acne as i do, but he is of the "dont talk about problems" school of thought.

And no ive never had the problem of dry hands, but i do seem to have stomach troubles more often.

Share this post


Link to post
Share on other sites
Please sit your family down when you have a good time to talk with them. If you have to, show them this site so they can see how badly acne affects people. Encourage them to read the emo section.

Then bring up Accutane again, the fact that you have tried so many topical products, the fact that long term use of antibiotics is questionable and may lead to problems in the long run, the fact that the dermatologist recommends Accutane, the fact that you might become CLEAR with Accutane.

If they still don't listen, you may have to get a part time job and buy that Accutane yourself when the doc gives you the prescription. There are less expensive places to buy it, you'll just have to call around to various pharmacies and ask them their prices. Even try Costco and Sam's Choice pharmacies.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×